Alert archive / California / Gale Warnings in 2026

Gale Warning 2, NWS Eureka, CA

January 21, 2026

NWS Eureka, CA issued this gale warning at Jan 21, 2026, 2:54 PM PST. It took effect at Jan 22, 2026, 10:00 PM PST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2026, 2:54 PM PST (22:54 UTC)
In effect from
Jan 22, 2026, 10:00 PM PST
Expired
Jan 24, 2026, 3:00 AM PST
In force
29 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

555 
WHUS76 KEKA 212254
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
254 PM PST Wed Jan 21 2026

PZZ470-475-220700-
/O.CON.KEKA.SC.Y.0007.260122T1800Z-260123T0600Z/
/O.UPG.KEKA.GL.A.0002.260123T0600Z-260124T1100Z/
/O.NEW.KEKA.GL.W.0002.260123T0600Z-260124T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
254 PM PST Wed Jan 21 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
THURSDAY...
...GALE WARNING IN EFFECT FROM 10 PM THURSDAY TO 3 AM PST
SATURDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 9 to 13 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  35 kt and seas 6 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 10 PM Thursday to 3 AM PST 
  Saturday. For the Small Craft Advisory, from 10 AM to 10 PM 
  PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-220700-
/O.EXB.KEKA.SC.Y.0007.260123T0300Z-260124T1100Z/
Pt St George to Cape Mendocino out 10 nm-
254 PM PST Wed Jan 21 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 3 AM PST
SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 7 PM Thursday to 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-220700-
/O.EXB.KEKA.SC.Y.0007.260123T0600Z-260124T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
254 PM PST Wed Jan 21 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 3 AM PST
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 10 PM Thursday to 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
10 follow-up statements
942 
WHUS76 KEKA 220627
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1027 PM PST Wed Jan 21 2026

PZZ470-475-221430-
/O.CON.KEKA.SC.Y.0007.260122T1800Z-260123T0600Z/
/O.CON.KEKA.GL.W.0002.260123T0600Z-260124T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1027 PM PST Wed Jan 21 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THURSDAY TO 3 AM PST
SATURDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 9 to 13 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 6 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 10 PM Thursday to 3 AM PST 
  Saturday. For the Small Craft Advisory, from 10 AM to 10 PM 
  PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-221430-
/O.CON.KEKA.SC.Y.0007.260123T0300Z-260124T1100Z/
Pt St George to Cape Mendocino out 10 nm-
1027 PM PST Wed Jan 21 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THURSDAY TO
3 AM PST SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 7 PM Thursday to 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-221430-
/O.CON.KEKA.SC.Y.0007.260123T0600Z-260124T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
1027 PM PST Wed Jan 21 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO
3 AM PST SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 10 PM Thursday to 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
601 
WHUS76 KEKA 221207
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
407 AM PST Thu Jan 22 2026

PZZ470-475-222015-
/O.CON.KEKA.SC.Y.0007.260122T1800Z-260123T0600Z/
/O.CON.KEKA.GL.W.0002.260123T0600Z-260124T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
407 AM PST Thu Jan 22 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM PST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM
PST SATURDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 9 to 13 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 6 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 10 PM this evening to 3 AM 
  PST Saturday. For the Small Craft Advisory, from 10 AM this 
  morning to 10 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-222015-
/O.CON.KEKA.SC.Y.0007.260123T0300Z-260124T1100Z/
Pt St George to Cape Mendocino out 10 nm-
407 AM PST Thu Jan 22 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 3 AM PST SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 7 PM this evening to 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-222015-
/O.CON.KEKA.SC.Y.0007.260123T0600Z-260124T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
407 AM PST Thu Jan 22 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 3 AM PST SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 10 PM this evening to 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
652 
WHUS76 KEKA 221902
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1102 AM PST Thu Jan 22 2026

PZZ470-475-230315-
/O.CON.KEKA.SC.Y.0007.000000T0000Z-260123T0600Z/
/O.CON.KEKA.GL.W.0002.260123T0600Z-260124T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1102 AM PST Thu Jan 22 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM
PST SATURDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 35 kt and seas 8 to 12 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 10 PM this evening to 3 AM 
  PST Saturday. For the Small Craft Advisory, until 10 PM PST 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-230315-
/O.CON.KEKA.SC.Y.0007.260123T0300Z-260124T1100Z/
Pt St George to Cape Mendocino out 10 nm-
1102 AM PST Thu Jan 22 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 3 AM PST SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 7 PM this evening to 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-230315-
/O.CON.KEKA.SC.Y.0007.260123T0600Z-260124T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
1102 AM PST Thu Jan 22 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 3 AM PST SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 10 PM this evening to 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
904 
WHUS76 KEKA 222229
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
229 PM PST Thu Jan 22 2026

PZZ470-475-230630-
/O.CON.KEKA.SC.Y.0007.000000T0000Z-260123T0600Z/
/O.CON.KEKA.GL.W.0002.260123T0600Z-260124T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
229 PM PST Thu Jan 22 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM
PST SATURDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 35 kt and seas 8 to 12 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 10 PM this evening to 3 AM 
  PST Saturday. For the Small Craft Advisory, until 10 PM PST 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-230630-
/O.CON.KEKA.SC.Y.0007.260123T0300Z-260124T1100Z/
Pt St George to Cape Mendocino out 10 nm-
229 PM PST Thu Jan 22 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 3 AM PST SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 7 PM this evening to 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-230630-
/O.CON.KEKA.SC.Y.0007.260123T0600Z-260124T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
229 PM PST Thu Jan 22 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 3 AM PST SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 10 PM this evening to 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
580 
WHUS76 KEKA 230552
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
952 PM PST Thu Jan 22 2026

PZZ470-475-231400-
/O.EXP.KEKA.SC.Y.0007.000000T0000Z-260123T0600Z/
/O.CON.KEKA.GL.W.0002.260123T0600Z-260124T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
952 PM PST Thu Jan 22 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  8 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-231400-
/O.CON.KEKA.SC.Y.0007.000000T0000Z-260124T1100Z/
Pt St George to Cape Mendocino out 10 nm-
952 PM PST Thu Jan 22 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-231400-
/O.CON.KEKA.SC.Y.0007.260123T0600Z-260124T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
952 PM PST Thu Jan 22 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
187 
WHUS76 KEKA 231110
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
310 AM PST Fri Jan 23 2026

PZZ470-475-231915-
/O.CON.KEKA.GL.W.0002.000000T0000Z-260124T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
310 AM PST Fri Jan 23 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY...

* WHAT...North winds 20 to 30 kt with gusts to 35 kt and seas 9 
  to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-231915-
/O.CON.KEKA.SC.Y.0007.000000T0000Z-260124T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
310 AM PST Fri Jan 23 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 7 
  to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
835 
WHUS76 KEKA 231859
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1059 AM PST Fri Jan 23 2026

PZZ470-475-240300-
/O.CON.KEKA.GL.W.0002.000000T0000Z-260124T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1059 AM PST Fri Jan 23 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY...

* WHAT...North winds 25 to 30 kt with gusts up to 35 kt and seas 
  9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-240300-
/O.CON.KEKA.SC.Y.0007.000000T0000Z-260124T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
1059 AM PST Fri Jan 23 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
146 
WHUS76 KEKA 232308
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
308 PM PST Fri Jan 23 2026

PZZ470-475-240715-
/O.CON.KEKA.GL.W.0002.000000T0000Z-260124T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
308 PM PST Fri Jan 23 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY...

* WHAT...North winds 25 to 30 kt with gusts up to 35 kt and seas 
  10 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-240715-
/O.CON.KEKA.SC.Y.0007.000000T0000Z-260124T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
308 PM PST Fri Jan 23 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
748 
WHUS76 KEKA 240601
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1001 PM PST Fri Jan 23 2026

PZZ470-475-241100-
/O.CON.KEKA.GL.W.0002.000000T0000Z-260124T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1001 PM PST Fri Jan 23 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  9 to 11 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-241100-
/O.CON.KEKA.SC.Y.0007.000000T0000Z-260124T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
1001 PM PST Fri Jan 23 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WHAT...Seas 7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
823 
WHUS76 KEKA 241104
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
304 AM PST Sat Jan 24 2026

PZZ470-475-241915-
/O.EXP.KEKA.GL.W.0002.000000T0000Z-260124T1100Z/
/O.NEW.KEKA.SC.Y.0008.260124T1104Z-260124T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
304 AM PST Sat Jan 24 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST TODAY...
...GALE WARNING HAS EXPIRED...

* WHAT...North winds 10 to 20 kt with gusts to 25 kt and seas 7 
  to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until noon PST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-455-241215-
/O.EXP.KEKA.SC.Y.0007.000000T0000Z-260124T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
304 AM PST Sat Jan 24 2026

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jan 21, 2:52 PM PST, 2 minutes earlier.

Area forecast discussion, Jan 21, 2:52 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PST Wed Jan 21 2026

.SYNOPSIS...Dry weather and above normal daytime temperatures
will continue through the early next week. Overnight and morning
temperatures will remain chilly with patchy dense fog along the
river valleys and around Humboldt Bay. Chance of precipitation
increase by mid next week.

&&

.DISCUSSION...Partly to mostly cloudy skies are observed across NW
California this afternoon, with mid- to high-level clouds
streaming northward. This moisture is associated with a cut-off
low approximately 330 miles off the Central California, which
continues to track southward. High pressure will rebuild in the
wake of this low tonight through Friday, leading to drier offshore
flow. This will promote improved sky conditions on Thursday, with
clear skies across much NW California Friday and into the
weekend.

A dry offshore flow will most likely reinforce chilly overnight
lows, bringing a chance of near-freezing or freezing temperatures
to coastal areas and adjacent valleys Friday night into Saturday
morning. Granted places where winds stay up all night, temperatures
probably will not even fall below 50F. Lower dewpoints, clear
skies and light winds at night will allow for ideal long wave
cooling again. Freezing or near-freezing temperatures are
probable Friday and Saturday morning, both along the coast and in
the wind- sheltered coastal valleys. Sub-freezing temperatures
are a sure thing in interior valleys, especially Trinity and
northern Mendocino.

Dry weather is expected to persist through the weekend and into
early next week as the high pressure persist over the Eastern
Pacific, though the ridge weaken. A weak shortwave trough will
bring increasing cloudiness Saturday night and Sunday. Coastal
stratus are anticipated to redevelop, with a slightly deeper
marine layer along the North Coast. Aside of some patchy coastal
drizzle, generally dry conditions and above normal daytime
temperatures are expected to continue through the early next week.

Long-range models continue to suggest an increasing chance of
precipitation from mid- to late next week. Uncertainties remain
high in the details. Stay tuned for updates as the timing of this
shift become clearer. /ZVS

&&

.AVIATION...(18Z TAFs)...Upper low over the offshore waters of
Central California will continue to spread occasional mid and high
level clouds over the areas tonight. Offshore low has induced a
slight N-NE flow over coastal areas and stratus and fog has been
much less persistent for the Humboldt Bay area and over KACV vs the
last 2 days. High resolution mesoscale ensemble (HREF) indicate lower
chances for LIFR tonight for coastal forecast terminals. High
boundary layer humidity may still result in mostly MVFR vsby
obscuration in mist once the sun goes down and perhaps fleeting
ceilings around 500-1500 feet. Otherwise, expecting mostly VFR
conditions except for patches of fog and low clouds in the interior
river valleys late tonight and early Thu morning. Northerlies
increase offshore late on Thu, however shallow low level turbulence
and/or low level wind shear will most likely not become a hazard for
small aircraft until Thu night after 23/00Z.

&&

.MARINE...Northerly winds will increase slightly tonight as a weak
low approaches the central and southern California coast while high
pressure noses toward the Pac NW coast. Surface wind fields do not
appear strong enough to warrant an advisory for small craft tonight
with gusts up to 18-22 kt and short period waves 5 ft or less for
the outer waters. Northerly pressure gradients tighten on Thu as a
mid level shortwave trough in NW flow aloft moves across the Pac NW.
High resolution ensemble guidance indicates high chances for gusts
to 25-30 kt (80% chance or more) with gale gusts over 34 kt much
more probable (>60% chance) for the northern portion of pzz470 by 4
to 8 PM Thursday. Gale gust coverage increases after 8-10PM with
very steep seas building to 9-11 ft overnight into Friday. Thus the
watch for gales has been upgraded to warning as combined seas build
to 12 to 15 feet in the outer waters by Fri afternoon. Ocean
conditions will also deteriorate Thu night and Friday for the inner
waters. Gale gusts are certainly probable around notorious wind
prone locations such as Cape Mendocino and perhaps around Pt St
George. Primary hazard for the waters appears to be large steep
waves arising from the strong northerlies offshore. Confidence seas
will be sufficiently elevated and very steep for a warning across
the inner waters is not high. Perhaps buoys on the outer fringes of
the inner waters will be report warning criteria. For now, a small
craft advisory will be sufficient to let mariners in small craft
know about deteriorating marine conditions and plan accordingly.
Now conditions look to gradually improve over the weekend as the
axis of strong north wind shifts outside of NW California waters and
steep wind waves gradually subside. In this mix of steep short
period waves will be a long period (>16 seconds) westerly swell on
Thu that will decay through Fri. A mid period swell near 14 second
follow on Fri, followed by third mid period group on Sat. None of
these appear to pose a risk for sneaker waves at this time.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 7 PM Thursday to 3 AM PST
     Saturday for PZZ450.

     Small Craft Advisory from 10 PM Thursday to 3 AM PST
     Saturday for PZZ455.

     Small Craft Advisory from 10 AM to 10 PM PST Thursday for
     PZZ470-475.

     Gale Warning from 10 PM Thursday to 3 AM PST Saturday for
     PZZ470-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 10:40 PM PSTGale WatchEKA16 hr

Nearby

Gale Warnings in California, 2026Every gale warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.